MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recv0748 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a powerglide pro midline catheter 20 ga wire broke off in patient.It was stated patient was unharmed and all parts were removed.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an uncoiled guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The safety mechanism was engaged over the needle tip and the catheter was detached from the assembly.Usage residues were observed throughout the sample.The guidewire exhibited breaks in both the inner core and outer coil wires 3.5cm from the distal tip.The coil wire was not elongated.Microscopic inspection of the guidewire revealed curved shape memory in the vicinity of the breaks.The fracture surfaces were granular and the core wire fracture surface exhibited a region of increased luster.Inspection of the needle bevel revealed mechanical damage along the proximal edge.The break characteristics and needle damage were consistent with damage initiated by retraction of the wire against the needle bevel, followed by tensile (pulling) stress.The guidewire should not be retracted following advancement but should instead be withdrawn with the needle as a unit.A lot history review (lhr) of recv0748 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Labeled for single use - correction.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an uncoiled guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The safety mechanism was engaged over the needle tip and the catheter was detached from the assembly.Usage residues were observed throughout the sample.The guidewire exhibited breaks in both the inner core and outer coil wires 3.5cm from the distal tip.The coil wire was not elongated.Microscopic inspection of the guidewire revealed curved shape memory in the vicinity of the breaks.The fracture surfaces were granular and the core wire fracture surface exhibited a region of increased luster.Inspection of the needle bevel revealed mechanical damage along the proximal edge.The break characteristics and needle damage were consistent with damage initiated by retraction of the wire against the needle bevel, followed by tensile (pulling) stress.The guidewire should not be retracted following advancement but should instead be withdrawn with the needle as a unit.A lot history review (lhr) of recv0748 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189575
Report Number3006260740-2018-03669
Device Sequence Number2266850
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
Report Date (Section F) 12/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120100
Device Lot NumberRECV0748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/11/2019
01/11/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/23/2019
02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/01/2018